MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT 3D ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100254HFRM-V-3D-A2
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is ongoing.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during embolization of an aneurysm of the anterior communicating artery, an embolization coil implant encountered friction in the microcatheter.The coil detached within the catheter upon attempted removal and the physician removed the detached portion through the hub.There was no reported injury or intervention.
 
Additional Manufacturer Narrative
H10: evaluation summary: the coil implant was not returned.The microcatheter used in the procedure was not evaluated as a part of this evaluation; therefore, the investigation could not determine if it had caused or contributed to the reported complaint.The investigation of the returned coil delivery system found the implant to be separated from the pusher.The pusher and introducer were returned intact with no notable damage.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the monofilament broken at the attachment bond, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant and monofilament to separate from the pusher during extraction.

Brand Name
HYDROSOFT 3D ADVANCED
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11971213
Report Number2032493-2021-00226
Device Sequence Number19680139
Product Code HCG
UDI-Device Identifier00816777026545
UDI-Public(01)00816777026545(11)200814(17)250731(10)2008145P6
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K103758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number100254HFRM-V-3D-A2
Device Catalogue Number100256HFRM-V
Device Lot Number2101295W6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1